Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/81413
Type: Journal article
Title: Drug-associated diarrhoea and constipation in older people: 2. Constipation
Author: Ratnaike, Ranjit Nihal
Milton, Austin Graham
Nigro, Olimpia
Citation: Australian Journal of Hospital Pharmacy, 2000; 30(5):210-213
Publisher: Society of Hospital Pharmaceutical Chemists of Australia
Issue Date: 2000
School/Discipline: School of Medicine : Medicine
Statement of
Responsibility: 
Ranjit N Ratnaike, Austin G Milton, Olimpia Nigro
Abstract: Diarrhoea and constipation are common side effects of many drugs. In older persons, these iatrogenic consequences compound the increased prevalence of acute and chronic illness. An awareness of diarrhoea and constipation as complications of drug therapy in this age group and the use of preventative measures wherever practical may significantly improve the quality of life of the patient. It is important to understand the mechanisms whereby medications may cause diarrhoea and constipation and to periodically review drug use in the elderly. This second part of the review explains the mechanisms of drug-induced constipation and presents examples of drugs commonly associated with this abnormality of bowel function.
Rights: © The Australian Journal of Hospital Pharmacy
Published version: http://search.informit.com.au/documentSummary;dn=495997729726181;res=IELHEA
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.